| Model Number |
H74939293062030 |
| Medical Device Problem Codes |
Bent (1059); Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/22/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) with a.014 giuidewire stuck in the device.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The shaft was kinked at the nosecone.The.014 guidewire that is stuck in the device is protruding from the tip approximately 1cm and protruding from the proximal end approximately 103cm.The tip also showed some damage from the guidewire being stuck.The stent was not returned.The device was viewed and the handle was opened to find additional damage.It was noticed that the proximal inner was prolapsed and the proximal clip was pulled out from the pull handle.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
Event or Problem Description
It was reported that stent deployment difficulties and stent stretching occurred.Vascular access was obtained via right groin antegrade approach.The target lesion was located in the right superficial femoral artery (sfa).A 6mm-200mm/130cm innova stent was advanced to treat the lesion.After the thumbwheel was fully turned to the stop point, pin pull was used with the white deployment handle and the blue pull back handle over the wire.However the stent did not deploy and it took many additional technical steps to allow the stent to be safely deployed.The patient suffered no adverse consequences and the occluded target lesion became patent and technically good, but the origin of the profunda was covered as the stent was deployed at level of distal right common femoral artery and was stretched.Balloon catheter was used to open the stent intertice in area of this profunda to assure no issue and a sterile wire cutter was also used at one point in this case.